Thunderstorm Wind, Amite
- When
- March 9, 2:30 PM CST
- Where
- Amite County, Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.167, -90.833
Trees were blown down between Liberty and Centreville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 9, 2:54 AM CST, 11 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 AM CST THU MAR 9 2006
.DISCUSSION...
EARLY THIS MORNING THERE WAS A SURFACE LOW OVER NORTH TEXAS WITH
AN UPPER-LEVEL TROUGH DIGGING INTO WEST TEXAS. THE PRESSURE
GRADIENT TO THE EAST OF THIS SYSTEM WAS TIGHTENING...LEADING TO
WINDS INCREASING ACROSS THE LOWER MISSISSIPPI VALLEY. OVER LAND WINDS
ARE LIKELY TO REACH 25 TO 30 MPH OVER EXTREME SOUTHEAST LOUISIANA...
MAINLY SOUTH OF BATON ROUGE AND LAKES PONTCHARTRAIN/MAUREPAS...
THEREFORE A WIND ADVISORY WILL BE ISSUED. WINDS SHOULD DIMINISH
RAPIDLY OVERNIGHT BEHIND THE FRONTAL PASSAGE. WINDS ALSO WILL BE
HIGH ACROSS THE COASTAL WATERS...THUS SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TONIGHT.
THE OTHER SIGNIFICANT CONCERN WITH THIS SYSTEM IS THE POTENTIAL
FOR SEVERE THUNDERSTORMS. THE ASSOCIATED SHORTWAVE SHOULD PASS
NORTH OF OUR AREA...MOVING FROM EAST TEXAS TO NORTH MISSISSIPPI
DURING THE AFTERNOON HOURS AND GOING FROM A NEUTRAL TO NEGATIVE
TILT IN THE PROCESS. NEAR BATON ROUGE THE GFS SHOWS 0-3KM SR
HELICITY VALUES OF 450-500...WITH THE NAM 600-625. VALUES DROP OFF
SOUTH TOWARD THE GULF COAST. THIS COUPLED WITH AMPLE INSTABILITY
AND A STRONG LOW-LEVEL JET OF 60-75 KNOTS WILL LEAD TO A
POTENTIAL FOR SEVERE STORMS EMBEDDED WITHIN THE EASTWARD-MOVING
SQUALL LINE THAT IS EXPECTED TO MOVE THROUGH THE AREA TODAY.
DAMAGING WIND GUSTS...HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING.
BEHIND THIS SYSTEM WINDS WILL DIMINISH TONIGHT AND AMPLE MOISTURE
WILL LINGER IN THE AREA. THUS THERE WILL BE A GOOD CHANCE FOR FOG.
THE SOUTHERLY FLOW WILL RETURN AND CONTINUE THROUGH MONDAY WITH
AMPLE MOISTURE AND WEAK DISTURBANCES ALOFT...LEADING TO AT LEAST A
SMALL CHANCE FOR SHOWERS/THUNDERSTORMS EACH DAY. TEMPS ALSO WILL
CONTINUE TO BE ABOVE AVERAGE THROUGH THIS PERIOD. THE NEXT FRONT
IS EXPECTED TO PUSH THROUGH THE AREA ON MONDAY NIGHT...WITH HIGH
PRESSURE BUILDING INTO THE AREA BEHIND IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 52 80 63 / 70 30 20 20
BTR 77 52 82 65 / 70 20 20 20
MSY 78 59 80 66 / 60 20 20 20
GPT 74 57 76 63 / 50 40 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR LAZ046-LAZ049-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR GMZ530.
&&
25HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 PM CST THU MAR 9 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-100000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 230 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT .SEVERE WEATHER... SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE FRONTAL BOUNDARY SWEEP THROUGH THE OUTLOOK AREA. A WEST TO EAST MOVING SQUALL LINE WILL MOVE THROUGH EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI DURING THE EARLY AFTERNOON HOURS...AND THEN MOVE THROUGH SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. INDIVIDUAL STORMS CAPABLE OF PRODUCING ROTATING CHARACTERISTICS MAY ALSO DEVELOP AHEAD OF THE MAIN SQUALL LINE. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH THE PASSAGE OF THIS WEATHER SYSTEM AND ASSOCIATED SQUALL LINE. PEOPLE RESIDING IN TRAVEL TRAILERS AND OTHER OUTDOOR MEANS SHOULD BE PREPARED FOR THE POSSIBILITY OF HAZARDOUS WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. .MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FOR SOUTH WINDS OF 20 TO 30 KNOTS AND ROUGH SEAS THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTH WINDS OF 20 TO 25 KNOTS THROUGH THIS AFTERNOON. .WIND HAZARDS... A WIND ADVISORY IS IN EFFECT FOR ALL OF EAST-CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI THROUGH THIS AFTERNOON. STRONG SOUTH WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS ARE LIKELY. SOUTH WINDS AROUND 20 TO 25 MPH WITH HIGHER GUSTS ARE POSSIBLE ACROSS COASTAL MISSISSIPPI THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR THUNDERSTORMS WILL PERSIST FRIDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS THEN EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED FOR THIS AFTERNOON AND EARLY EVENING. FIRST RESPONSE AGENCIES SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 PM CST THU MAR 9 2006 LAZ034-035-MSZ068-092030- POINTE COUPEE-WEST FELICIANA-WILKINSON- 116 PM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS AFFECTING PORTIONS OF POINTE COUPEE AND WEST FELICIANA PARISHES AND WILKINSON COUNTY... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR NATCHEZ SOUTHWESTWARD TO NEAR VILLE PLATTE WILL AFFECT NORTHERN POINT COUPEE PARISH...WESTERN WEST FELICIANA PARISH...AND ALL OF WILKINSON COUNTY THROUGH 230 PM CST. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 45 MPH...AND WILL PRODUCE OCCASIONAL LIGHTNING...HEAVY RAINFALL OF UP TO AN INCH...AND WINDS GUSTING TO 50 MPH. AREAS IN AND NEAR BATCHELOR...FORT ADAMS...AND DOLOROSA WILL BE MOST AFFECTED BY THIS LINE OF STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS FOR FURTHER UPDATES. 32
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down between Liberty and Centreville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495654.